MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE

ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE
Model Number TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 4/9/2025, an fda medwatch notification was received via email.A facility representative reported that a patient underwent a coronary artery bypass graft procedure in (b)(6) 2025.The patient's sternal closure was achieved with an ar-7288 fibertape sternal closure system.The patient then presented with a sternal wound infection, requiring additional surgery.Surgical cultures revealed corynebacterium amycolatum.No additional information was provided.Additional information was requested on 4/10/2025.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 4/16/2025: the initial surgery took place on (b)(6) 2025, during which four ar-7289t and three ar-7288 implants were placed.Around (b)(6) 2025, the patient began experiencing sternal wound redness, purulent drainage, and invasive fungal disease.To address these complications, the patient underwent multiple irrigation and debridement procedures on (b)(6) 2025, followed by bilateral pectoralis advancement flaps for chest closure.During an additional surgical procedure, the implants were explanted; however, the specific implants removed, and the exact date of the surgery remain unclear.The patient was readmitted on (b)(6) 2025 for a current sternal wound infection.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21912368
Report Number1220246-2025-01760
Device Sequence Number12579297
Product Code GAT
UDI-Device Identifier00888867369863
UDI-Public00888867369863
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Device Catalogue NumberAR-7288T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by ManufacturerNot provided
09/22/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/20/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown